Journal of Mathematics and Statistics

POISSON-WEIGHTED EXPONENTIAL UNIVARIATE VERSION AND REGRESSION MODEL WITH APPLICATIONS

Hossein Zamani, Noriszura Ismail and Pouya Faroughi

DOI : 10.3844/jmssp.2014.148.154

Journal of Mathematics and Statistics

Volume 10, Issue 2

Pages 148-154

Abstract

This study introduces a new two-parameter mixed Poisson distribution, namely Poisson-Weighted Exponential (P-WE), which is obtained by mixing Poisson distribution with a new class of weighted exponential distribution. The new P-WE distribution provides a more flexible alternative for modelling over dispersed count data compared to Poisson distribution. The estimation procedures of P-WE distribution via method of moments and maximum likelihood are provided. This study also introduces P-WE regression model which can be fitted to over dispersed count data with covariates. The P-WE distribution and P-WE regression model are fitted to two sets of count data.

Copyright

© 2014 Hossein Zamani, Noriszura Ismail and Pouya Faroughi. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.